MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX P3 F5 4X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4204040T
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During a fistulagram in the thigh, it was reported that the power flex p3 balloon catheter (bc) would not inflate because the balloon was breaking as it got caught on part of the catheter graft.There was no patient injury.The patient had a herograft and there was a narrowing were they connected.There was an attempt to balloon the narrowing and the balloon would inflate for a short time and then break.The physician believes that the materials of the graft was shredding the balloons.Only one will be returned for analysis.
 
Additional Manufacturer Narrative
Additional information was received and the update was provided to the patient info and the event description.This is one of two products involved with the reported event.The manufacturing reference number for this event is case (b)(4).The manufacturing reference number for the other complaint is case (b)(4).It was reported that the power flex p3 f5 4x4 40 balloon ruptured.During a fistulagram in the thigh, it was reported that the power flex p3 balloon catheter (bc) would not inflate because the balloon was breaking (the balloon perforated) as it got caught on part of the catheter graft.There was no patient injury.The patient had a herograft and there was a narrowing at the anastamosis.There was an attempt to balloon the narrowing and the balloon would inflate for a short time and then break.The physician believes that the materials of the graft was shredding the balloons.There was no difficulty inflating the balloon during prep.The balloon initially inflated normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.Contrast media used was the isovue 370- bracco.The contrast to saline ratio was 50/50.The type and brand of inflation device used was abbott; which was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or advancing through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.Only one will be returned for analysis.No other information was provided.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
During a fistulagram in the thigh, it was reported that the powerflex p3 balloon catheter (bc) would not inflate because the balloon was breaking (the balloon perforated) as it got caught on part of the catheter graft.There was no patient injury.The patient had a herograft and there was a narrowing were they connected.There was an attempt to balloon the narrowing and the balloon would inflate for a short time and then break.The physician believes that the materials of the graft was shredding the balloons.There was no difficulty inflating the balloon during prep.The balloon initially inflated normally.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The contrast to saline ratio was 50/50.A non-cordis indeflator was use,; which was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or advancing through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis.A product history record (phr) review of lot 17477977 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, vessel characteristics (¿the physician believes that the materials of the graft was shredding the balloons¿) may have contributed to the burst as evidenced by scratches and abrasions noted on the outer surface during sem analysis.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 4X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key7290529
Report Number9616099-2018-01921
Device Sequence Number11056964
Product Code LIT
UDI-Device Identifier20705032004098
UDI-Public20705032004098
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/31/2019
Device Model Number4204040T
Device Catalogue Number4204040T
Device Lot Number17477977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Distributor Facility Aware Date01/25/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer01/25/2018
04/17/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/04/2018
04/18/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HERO GRAFT CATHETERN
Patient Age64 YR
Patient Weight91